MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® X-FORCE® BALLOON DILATION CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD® X-FORCE® BALLOON DILATION CATHETER
Model Number 998706
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the ureteral catheter balloon had water leaked during inflation while performing ureterostenosis operation.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event is confirmed, cause unknown.The balloon dilation catheter was returned with the inflation device, without the original packaging.An evaluation was completed by future matrix on (b)(6) 2022.The sample was visually inspected at 12-18" under normal room lighting and no visual defects were noted.An in-house guidewire was inserted and passed freely.The guidewire was left in place and a new 10cc/30atm inflation device was filled with warm water to simulate inflation.When filling the balloon, a leak was noted towards the distal end of the balloon.The water was extracted and endoflator was removed; the balloon was then dissected away from the shaft of the catheter, and the distal tip and inner shaft were removed.The balloon was viewed under 7-20x magnification and a pinhole was noted and marked.The balloon was dissected longitudinally as to expose the base balloon; the pinhole was also noted on the base balloon.An inspection of the inner shaft was conducted and no visual or physical defects were noted.An inspection of the outer shaft was conducted and a small "bump" was physically felt.A magnified visual inspection showed a small cut approximately mid-outer shaft; this appears to be made by a sharp object.This cut or nick in addition to the pinhole on the balloon could indicate damage to the catheter during pre-surgical prep.A 100% visual and leak inspection is performed on the devices per biomerics fmi production process controls prior to be sent to the customer.A potential root cause for this event could be, "poor balloon design (inadequate wall thickness/strength), inadequate material selection" or damage during pre-surgical prep.The device was used for treatment purposes.It is unknown if the device had met all relevant manufacturing specifications.As damage was noted in the device, there appears to be a relationship between the device and reported event.No manufacturing issues or non-conformances were noted in the dhr review that could have caused or contributed to the reported event.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "do not exceed the recommended rated burst pressure (rbp) for this device.Balloon rupture may occur if the rbp rating is exceeded.Please refer to the device label for the recommended maximum rated burst pressure.Extreme caution should be used when considering dilation of irregular, not-compliant tissue or in the presence of certain calculi." "inspection prior to use the x-force® balloon dilation catheter is a sterile, single use device.Carefully inspect the catheter and the sterile packaging for signs of damage that may have occurred during shipment.Do not use the product if damage is evident." the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARD® X-FORCE® BALLOON DILATION CATHETER
Common Device Name
BALLOON DILATION CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
yonic anderson
8195 industrial blvd
covington 30014
7707846100
MDR Report Key12439095
Report Number1018233-2021-05496
Device Sequence Number3939560
Product Code EZN
UDI-Device Identifier10801741052740
UDI-Public(01)10801741052740
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K050875
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/25/2022
Device Model Number998706
Device Catalogue Number998706
Device Lot NumberBMDVFM17
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/16/2021
Supplement Date Received by Manufacturer02/16/2022
Initial Report FDA Received Date09/08/2021
Supplement Report FDA Received Date03/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/13/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale